Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 265, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Dec 5, 2021, 2:33 AM PST. It took effect at Dec 6, 2021, 1:00 AM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2021, 2:33 AM PST (10:33 UTC)
- In effect from
- Dec 6, 2021, 1:00 AM PST
- Expired
- Dec 6, 2021, 9:00 PM PST
- In force
- 20 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
803 WHUS76 KSEW 051033 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 233 AM PST Sun Dec 5 2021 PZZ130-150-153-156-170-173-176-051845- /O.NEW.KSEW.SC.Y.0265.211206T0900Z-211207T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 233 AM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 PM PST MONDAY... * WHAT...Southeast winds 20 to 30 kt and seas 8 to 10 ft at 10 seconds. * WHERE...Coastal waters from Cape Flattery to James Island out 60 nm and west entrance U.S. waters Strait of Juan de Fuca. * WHEN...From 1 AM to 10 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
6 follow-up statements
899 WHUS76 KSEW 051641 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 841 AM PST Sun Dec 5 2021 PZZ130-150-153-156-170-173-176-060045- /O.CON.KSEW.SC.Y.0265.211206T0900Z-211207T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 841 AM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM PST MONDAY... * WHAT...Southeast winds 20 to 30 kt and seas 8 to 10 ft at 10 seconds. * WHERE...Portions of Pacific coastal waters. * WHEN...From 1 AM to 10 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
608 WHUS76 KSEW 052245 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 245 PM PST Sun Dec 5 2021 PZZ130-150-153-156-170-173-176-060645- /O.CON.KSEW.SC.Y.0265.211206T0900Z-211207T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 245 PM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM PST MONDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Portions of Pacific coastal waters. * WHEN...From 1 AM to 10 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
572 WHUS76 KSEW 060439 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 839 PM PST Sun Dec 5 2021 PZZ130-150-153-156-170-173-176-061245- /O.CON.KSEW.SC.Y.0265.211206T0900Z-211207T0600Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 839 PM PST Sun Dec 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 PM PST MONDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Portions of Pacific coastal waters. * WHEN...From 1 AM to 10 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
214 WHUS76 KSEW 061008 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 208 AM PST Mon Dec 6 2021 PZZ130-150-153-156-170-173-176-061815- /O.EXT.KSEW.SC.Y.0265.000000T0000Z-211207T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 208 AM PST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 20 to 30 kt. * WHERE...Coastal waters from Cape Flattery to James Island out 60 nm and west entrance U.S. waters Strait of Juan de Fuca. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
265 WHUS76 KSEW 061648 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 848 AM PST Mon Dec 6 2021 PZZ130-150-153-156-170-173-176-070000- /O.CON.KSEW.SC.Y.0265.000000T0000Z-211207T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 848 AM PST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...East to southeast wind 20 to 30 kt becoming southwest and easing over the coastal waters later today. * WHERE...Coastal waters from Cape Flattery to James Island out 60 nm and west entrance U.S. waters Strait of Juan de Fuca. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
652 WHUS76 KSEW 062213 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 213 PM PST Mon Dec 6 2021 PZZ130-150-153-156-170-173-176-070500- /O.EXT.KSEW.SC.Y.0265.000000T0000Z-211207T0500Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 213 PM PST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...Southeast wind 15 to 25 kt in the north and east parts this evening otherwise wind shifting to southwest and easing over the coastal waters. East wind 15 to 25 kt in the west entrance to the Strait of Juan de fuca this evening. * WHERE...Coastal waters from Cape Flattery to James Island out 60 nm and west entrance U.S. waters Strait of Juan de Fuca. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Dec 4, 7:42 PM PST, 6 hours 51 minutes earlier.
Area forecast discussion, Dec 4, 7:42 PM PST, 6 hours 51 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
742 PM PST Sat Dec 4 2021
.UPDATE...No changes were needed to the current forecast this
evening. Water vapor loop this evening shows NW flow aloft over
WA, with cyclonic flow to the east and anticyclonic flow to the
west. Near the surface, today's frontal system continues south
near the WA/OR border, with high pressure building into W WA in
its wake from the Pacific. Recent MRMS radar imagery shows the
majority of the remaining precipitation over eastern King, Pierce,
and Lewis Counties. Expect this activity to wind down over the
next 2-3 hours and at this point will plan to allow the WSW to
expire at 10PM.
Perhaps one thing to watch over the next few hours and into the
overnight period will be a possible brief convergence zone
downstream of Vancouver Island across Snohomish and Skagit
Counties. Have opted not to add into the forecast given the
uncertainty but will bear monitoring. Snow levels will be falling
to below 500ft overnight so any convergence activity that develops
could mostly be in the form of light snow (away from the water).
Aside from this potential forecast caveat, should see clearing
skies into Sunday morning, especially west of Puget Sound with
lows near freezing for many lowland locations.
Previous discussion follows with an updated aviation section.
Kovacik
&&
.PREV DISCUSSION... /issued 352 PM PST Sat Dec 4 2021/
SYNOPSIS...Colder conditions will continue into next week with multiple
systems making their way through the area. These will bring
mostly lowland rain, mountain snow, and periods of breezy
conditions. Wintry precipitation is possible in the lowlands early
next week, with minor accumulations possible.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...Precipitation is
beginning to gradually taper off from northwest to southeast this
afternoon. Light rain will persist in the lowlands, with impactful
snow accumulation continuing in the Cascade passes through this
evening. As a result, the Winter Weather Advisory has been
extended to account for continued snowfall into the evening hours,
as HREF guidance shows snow gradually tapering off between 02 and
05Z this evening. An additional 2 to 4 inches will be possible in
the passes this evening. Thus, if you have travel plans, be sure
to prepare for winter driving conditions!
A shortwave ridge axis will nose into the region late tonight into
Sunday, offering a brief break in active weather. Cold air will
remain in place, with temperatures tomorrow morning in the low to
mid 30s across the region with partly cloudy skies. However, this
will be short lived, as a progressive upper level trough will funnel
moisture into the region Sunday night into Monday, breaking the
aforementioned ridge down across the area. Similar to today,
precipitation across most lowland areas will be a cold rain to a
rain/snow, wintry mix at times, especially at precipitation onset.
Lowland areas generally north of Everett will see the highest
probability of minor accumulation on grassy and elevated surfaces,
with the highest probabilities of accumulation in Whatcom County,
where current NBM guidance gives KBLI roughly a 50% chance of up to
1" accumulation. Expecting accumulations to predominately remain on
grassy and elevated surfaces at this time in the lowlands.
Precipitation will changeover to rain Monday morning across the
lowland. In the Cascade passes, another round of impactful snow is
expected in the passes, with general amounts of 8-12 inches expected
at this time. Steady precipitation will taper Monday evening, with a
few showers potentially lingering into Tuesday morning. A brief
period of drier conditions is expected on Tuesday as an east/west
oriented ridge axis briefly slides across the region, giving way to
another progressive system Tuesday night into Wednesday.
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Another system will
bring rain and mountain snow to the region starting on Wednesday.
Snow levels will start out between 3000-4000 feet (from north to
south), gradually dropping to 750-1500 feet by Thursday morning
and potentially lower below 1000 feet once again by Thursday night
into Friday as precipitation wanes. The bottom line is that wet
weather will continue through the week with lowland rain and
impactful mountain snow as northwesterly flow aloft remains in
place. Temperatures will remain in the 40s for high and low to mid
30s for lows.
Pullin
&&
AVIATION...Mixed ceilings this evening as a frontal system
continues to weaken and move SE. MVFR is expected to be the
dominant category along and east of Puget Sound into the overnight
hours and into Sunday morning. Scattering/clearing is expected
west of Puget Sound through Sunday morning. Uncertainty does exist
in the extent of scattering into the Puget Sound area into
Sunday. Cloud cover will increase out of the N/NW Sunday afternoon
ahead of the next cold system, but cigs should be VFR. Winds
becoming light and variable to calm overnight, then light out of
the N/NE Sunday
KSEA...MVFR ceilings expected to linger much of tonight and into
Sunday morning, with some scattering possible. VFR conditions by
Sunday afternoon with increasing cloud out of the N/NE. Winds N/NE
5-7kts through midnight, easing to 5kts or less thereafter and
through Sunday.
Kovacik
&&
.MARINE...A 1016mb low is moving ashore near Astoria this
afternoon and there will be small craft advisory strength NW winds
over the Coastal Waters behind the low tonight. Another frontal
system will move through the area Sunday night and Monday. This
system will likely have a period of southeasterly gales for the
coastal waters peaking around daybreak Monday but winds don't look
too remarkable across the inland waters. Another front will arrive
Tuesday night or Wednesday morning--that is a more typical cold
front with a stronger push of onshore flow behind it.
19
&&
.HYDROLOGY...No river flooding is expected in the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 10 PM PST this evening for
Cascades of Pierce and Lewis Counties-Cascades of Snohomish
and King Counties-Cascades of Whatcom and Skagit Counties.
PZ...Small Craft Advisory until 6 AM PST Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm.
Small Craft Advisory until 3 AM PST Sunday for Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville Out 10 Nm-Coastal
Waters From Point Grenville To Cape Shoalwater Out 10 Nm.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 7:27 AM PST | Dense Fog Advisory | SEW | 5 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.